Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2016, 7:50 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 7:50 PM CDT (00:50 UTC)
- Expired
- Apr 26, 2016, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
746
WUUS54 KOHX 270050
SVROHX
TNC125-161-270115-
/O.NEW.KOHX.SV.W.0019.160427T0050Z-160427T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 815 PM CDT
* AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOVER...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOVER...CUMBERLAND CITY AND INDIAN MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3644 8750 3635 8777 3646 8785 3664 8769
3664 8764
TIME...MOT...LOC 0050Z 239DEG 14KT 3644 8775
HAIL...1.00IN
WIND...60MPH
$$
MR31 follow-up statement
662
WWUS54 KOHX 270111
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT TUE APR 26 2016
TNC125-161-270121-
/O.EXP.KOHX.SV.W.0019.000000T0000Z-160427T0115Z/
STEWART TN-MONTGOMERY TN-
811 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEWART AND WEST
CENTRAL MONTGOMERY COUNTIES WILL EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3644 8750 3635 8777 3646 8785 3664 8769
3664 8764
TIME...MOT...LOC 0108Z 239DEG 14KT 3644 8775
$$
MR3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:50 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 26, 6:50 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 650 PM CDT TUE APR 26 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... QUIET DAY SO FAR ACROSS THE MID STATE WITH TEMPERATURES MAINLY IN THE LOW TO MID 80S. LARGE UPPER TROUGH THAT WILL BRING SEVERE WEATHER TO THE GREAT PLAINS HAS A SUBTLE SHORTWAVE OUT EAST OVER THE MS RIVER VALLEY ALONG WITH A SURFACE STATIONARY/WARM FRONT EXTENDING NORTH OF THE OH RIVER VALLEY. THIS LOOKS TO HAVE HELPED GENERATE A STRONG MCS ACROSS MO AND SOUTHERN IL DURING THE AFTERNOON...AND SOME OF THAT CONVECTION LOOKS TO EVENTUALLY MAKE ITS WAY INTO THE MID STATE TONIGHT. THE HRRR AND WRF HAVE DECENT QPF OVER THE REGION BETWEEN 03Z AND 06Z THIS EVENING...SO UPPED POPS A BIT FOR THE EVENING FOR SOME QUICK MOVING CONVECTIVE POTENTIAL. MODELS HAVE BEEN TRENDING BACK A BIT ON PRECIP CHANCES OVERNIGHT AND INTO THE MORNING WEDNESDAY...SO BACKED OFF A BIT DURING THAT TIME. KEPT THE AFTERNOON AND EVENING ON WEDNESDAY BASICALLY THE SAME AS THE PREVIOUS FORECAST SINCE THE MODELS HAVE BEEN CONSISTENT WITH PRECIP TIMING. IT STILL LOOKS LIKE THE MAIN BAND OF PRECIP WILL BE OVER THE AREA BETWEEN 00Z AND 06Z...WITH SOME BETTER CHANCES FOR CONVECTION WEST OF I65 DURING THE LATE AFTERNOON AFTER 21Z. THE GFS IS THE FASTEST WITH HIGHER PRECIP POTENTIAL...BUT SHORT TERM MODELS CATCH UP BY 03Z. FOR THE MOST PART...I65 AND WEST WILL SEE THE MOST PRECIP BEFORE 03Z...AND EAST WILL SEE HIGHER PRECIP AFTER 03Z. LOOKING AT SEVERE POTENTIAL FOR TOMORROW...THE SPC HAS THE SLIGHT RISK MAINLY ALONG THE TN RIVER VALLEY...WITH A MARGINAL ELSEWHERE. THIS IS LARGELY DUE TO THE DIURNAL SUPPORT LACKING AS THE CONVECTION MOVES EAST. LOOKING AT MODEL SOUNDINGS...MUCAPE VALUES ARE DECENT AT AROUND 1500-1700 J/KG ON AVERAGE. 0-6KM SHEAR IS A BIT WEAKER THAN WHAT WE HAVE SEEN AT AROUND 40 KNOTS. LONG STORY SHORT THE LOW LEVEL DYNAMICS ARE ON THE WEAKER SIDE...BUT THE POTENTIAL EXISTS FOR SOME DAMAGING WIND GUSTS AND HAIL WITH SOME EARLY STRONGER CELLS. IF STORMS GET TO THE AREA EARLIER...POTENTIAL WILL BE A BIT BETTER AS THE INSTABILITY AND LOW LEVEL LAPSE RATES WILL SUPPORT STRONGER STORMS. 0-6KM SHEAR LOOKS TO PEAK AROUND 00Z...AND COMBINED WITH THE BETTER LAPSE RATES...HAIL AND DAMAGING WINDS WILL BE MORE LIKELY SHOULD STORMS MOVE IN DURING THE AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS LOOK TO LINGER INTO THE EARLY PART OF THURSDAY AS THE UPPER LOW TRACKS TOWARDS THE GREAT LAKES REGION. DURING THE AFTERNOON THURSDAY MOST OF THE PRECIP CHANCES WILL BE CONFINED TO THE PLATEAU REGION. SHORTWAVE RIDGING WILL KEEP THURSDAY NIGHT AND DURING THE DAY FRIDAY DRY ACROSS THE MID STATE. A SHORTWAVE TROUGH AHEAD OF A LARGER UPPER TROUGH OVER THE THE PLAINS WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND INTO THE DAY SATURDAY. BOTH THE GFS AND THE ECMWF HAVE THE CLOSED UPPER LOW SPIN FOR A BIT OVER THE PLAINS AND EJECT SHORTWAVES OVER THE REGION THROUGH THE WEEKEND WHICH WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. CURRENTLY SATURDAY NIGHT LOOKS LIKE THE BETTER CHANCE FOR STRONGER STORMS DURING THE WEEKEND...BUT ITS STILL TOO FAR OUT TO CALL. AS THE UPPER TROUGH MOVES EAST ACROSS THE EASTERN CONUS...IT LOOKS TO KEEP PRECIP CHANCES INTO NEXT WEEK. && .AVIATION... 00Z TAF DISCUSSION. MID STATE WELL WITHIN THE WARM SECTOR WITH FRONTAL BOUNDARY DRAPED WEST TO EAST ACROSS NORTHERN MISSOURI...CENTRAL ILLINOIS...INTO OHIO. COMPLEX TO OUR NORTH WITH STORMS CONCENTRATED CLOSER TO FRONTAL ZONE AND HAVE BEEN WORKING EASTWARD THROUGH THE AFTERNOON AND ARE NOW ENTERING FAR WESTERN KENTUCKY AT THIS TIME WITH SOUTHERN END OF CONVECTION JUST TOUCHING KENTUCKY/TENNESSEE BORDER. EXPECT TO SEE TAIL END OF COMPLEX TO WORK DOWN INTO MY CWA WITH NEW DEVELOPMENT TAKING PLACE IN MIDDLE TENNESSEE MAINLY NORTH HALF DURING THE EVENING. CANT RULE OUT A STRONG STORM OR TWO AS COMPLEX WORKS EASTWARD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........01/BOYD LONG TERM..................01/BOYD
Hazardous weather outlook, Apr 26, 11:04 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT TUE APR 26 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-271615- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1104 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE THIS EVENING. STRONG STORMS...AND MAYBE EVEN A FEW MARGINALLY SEVERE STORMS...MAY BE POSSIBLE AFTER 7 PM FOR AREAS ALONG AND NORTH OF I-40 AND ALONG AND WEST OF I-65. THIS DOES INCLUDE THE METRO NASHVILLE AREA. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL. STORMS SHOULD WEAKEN BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND EVENING. CURRENT AREA OF FOCUS IS WEST OF INTERSTATE 65 WITH DAMAGING WIND GUSTS AND HAIL AS THE MAIN THREATS, BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT AND WEDNESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 27
In the hours before
Local storm report, Apr 26, 7:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 2 E DOVER 36.48N 87.81W
04/26/2016 E0.60 INCH STEWART TN TRAINED SPOTTER
DIME SIZE HAIL ESTIMATED BY TRAINED SPOTTER.
&&
EVENT NUMBER OHX1600402
MR3Special weather statement, Apr 26, 7:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT TUE APR 26 2016
TNZ005-006-023-270100-
MONTGOMERY TN-STEWART TN-HOUSTON TN-
722 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART...NORTHWESTERN HOUSTON
AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 800 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOVER...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...TENNESSEE RIDGE...BIG ROCK...CUMBERLAND CITY...INDIAN MOUND AND
WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3646 8745 3629 8788 3644 8799 3664 8785
3664 8753
TIME...MOT...LOC 0021Z 240DEG 49KT 3641 8785
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:22 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
| Apr 26, 8:30 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 45 min |
| Apr 27, 12:15 AM CDT | Special Weather Statement | OHX | Dickson | 45 min |
| Apr 27, 4:05 PM CDT | Special Weather Statement | OHX | Humphreys | 40 min |
| Apr 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 36 min |
| Apr 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 45 min |
| Apr 27, 5:17 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 28 min |
| Apr 27, 5:38 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 37 min |
| Apr 27, 6:11 PM CDT | Special Weather Statement | OHX | Sumner, Wilson | 64 min |
| Apr 27, 6:46 PM CDT | Special Weather Statement | OHX | Bedford, Rutherford | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.